Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 15, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 1, 2006, 9:29 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2006, 9:29 PM CST (03:29 UTC)
- Expired
- Apr 2, 2006, 4:30 PM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 020329
FFWSJU
PRC127-020530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1129 PM AST SAT APR 1 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
SAN JUAN
* UNTIL 130 AM AST
* AT 1124 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS OF MODERATE TO HEAVY INTENSITY MOVING ONSHORE INTO THE SAN
JUAN METRO AREA. EMERGENCY MANAGERS INDICATED THAT FLOODING WAS
STILL OCCURRING IN BARRIO FIGUEROA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1833 6607 1834 6605 1842 6604 1843 6608
$$
ASL/BCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 1, 2:10 PM CST, 7 hours 19 minutes earlier.
Area forecast discussion, Apr 1, 2:10 PM CST, 7 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
410 PM AST SAT APR 1 2006
.DISCUSSION...SATELLITE IMAGERY CONTINUE TO SHOW A BIG AREA OF
CLOUDINESS ASSOCIATED TO THE SLOWLY MOVING BOUNDARY LOCATED JUST
OFF THE NORTH COAST OF PUERTO RICO. SATELLITE DERIVED WINDS AT
225-100MB INDICATED SPEEDS OF AROUND 80 KNOTS JUST EAST OF PUERTO
RICO AND OVER PUERTO RICO. SIMILAR SPEEDS AT THOSE LEVELS WERE
INDICATED IN THE 12Z SOUNDING AND GFS MODEL GUIDANCE ALSO
INDICATES IT. UNDER THIS SCENARIO...I EXPECT THAT THE SHOWERS AND
THUNDERSTORMS THAT DEVELOP IN THE AFTERNOON CONTINUE INTO THE LATE
EVENING HOURS ENHANCED BY THE STRONG UPPER LEVEL JET.
BASED ON RADAR PICTURES IT SEEMS LIKE A MESO LOW IS TRYING TO
DEVELOP NORTH OF PUERTO RICO. THIS IS THEN EXPECTED TO MOVE TOWARD
THE NORTHEAST TONIGHT AND SUNDAY.
IN SUMMARY EXPECT THE RAIN TO CONTINUE DURING THE EVENING.
&&
.MARINE...THE PERSISTENCE OF ACTIVE WEATHER ACROSS THE ATLANTIC
WATERS PROMPTED THE ISSUANCE OF A MARINE WEATHER STATEMENT FOR THE
MARINE COMMUNITY WITH INTERESTS THESE WATERS.
&&
.AVIATION...THERE WILL BE PERIODS OF HEAVY RAIN OVER THE SAN JUAN
METROPOLITAN AREA WHICH MAY LINGER INTO THE EVENING HOURS
PRODUCING LOW CEILINGS AND VISIBILITIES AT THE SAN JUAN
INTERNATIONAL AIRPORT.
&&
.HYDROLOGY...THE RAIN OF THE PREVIOUS DAYS HAVE SATURATED THE
GROUND AND THE RAINFALL OF THIS AFTERNOON HAS RESULTED IN URBAN
FLOODING ACROSS SEVERAL SECTORS IN THE METROPOLITAN AREA AND A
FLASH FLOOD WARNING HAD TO BE ALSO ISSUED. THERE WERE SEVERAL
REPORTS OF STREETS AND CONSIDERABLE URBAN FLOODING ACROSS SECTORS
OF THE SAN JUAN METROPOLITAN AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 74 83 74 83 / 50 40 30 30
STT 76 82 76 82 / 40 40 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 10 PM AST THIS EVENING FOR PRZ001-PRZ004-
PRZ005-PRZ006-PRZ008-PRZ009-PRZ010.
VI...NONE.
&&
11Hazardous weather outlook, Apr 1, 4:10 AM CST, 17 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 610 AM AST SAT APR 1 2006 PRZ001>013-AMZ710>750-021000- 610 AM AST SAT APR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...AN OLD COLD FRONT BOUNDARY STAGNATES JUST NORTHWEST OF PUERTO RICO TODAY AND WILL CONTINUE TO ENHANCE SHOWER AND THUNDERSTORM ACTIVITY THROUGH TONIGHT. IT IS EXPECTED THAT SOME OF THE SHOWERS AND THUNDERSTORMS WILL HAVE HEAVY RAIN WHICH WILL LEAD TO URBAN AND SMALL STREAM FLOODING IN SOME AREAS. FLASH FLOODING IS ALSO POSSIBLE ON SOME LOCAL RIVERS AGAIN TODAY AND TONIGHT. LONG PERIOD NORTHERLY SWELLS WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC COASTAL WATERS AND PASSAGES INTO THE CARIBBEAN. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE ATLANTIC WATERS. A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR THE NORTH COAST OF PUERTO RICO UNTIL 11 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...MOISTURE IS EXPECTED TO CROSS THE AREA ON SUNDAY BRINGING ANOTHER ROUND OF SMALL STREAM AND URBAN FLOODING AND THE POSSIBILITY OF LOCAL FLASH FLOODING. ALTHOUGH DRIER AIR INTERVENES MONDAY THROUGH WEDNESDAY...AN INCREASE IN SHOWER ACTIVITY IS EXPECTED ON THURSDAY AND FRIDAY THAT COULD BRING URBAN AND SMALL STREAM FLOODING TO THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VIZ001-002-AMZ710>730-021000- 610 AM AST SAT APR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...AN OLD FRONTAL BOUNDARY EXTENDS FROM THE MONA CHANNEL NORTHEAST INTO THE ATLANTIC WHICH WILL CONTINUE TO ENHANCE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THROUGH TONIGHT. LONG PERIOD NORTHERLY SWELLS WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC COASTAL WATERS AND PASSAGES INTO THE CARIBBEAN. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE ATLANTIC WATERS. A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR THE NORTH COASTS OF THE NORTHERN U.S. VIRGIN ISLANDS UNTIL 11 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...THE FRONTAL BOUNDARY AND THE MOISTURE ACCOMPANYING IT IS EXPECTED TO PASS OVER THE AREA SUNDAY CAUSING GUTS TO SWELL DURING LOCALLY HEAVY RAIN. OTHERWISE LOCALLY HEAVY SHOWERS SHOULD NOT PRODUCE MORE THAN MINOR PONDING IN ROADWAYS AND LOW LYING AREAS MONDAY AND WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:30 PM CST | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.